U.S. doctors online nowAsk doctors free
Florence, AL
A 28-year-old female asked:

On ortho micronor (norethindrone) birth control. i am breastfeeding & haven't bled any til after a few days after starting the pill. bleeding heavily. is it normal?

1 doctor answer1 doctor weighed in
Dr. Justin Diedrich
Gynecology 14 years experience
Depends : How long have you been on it ? Have you missed any pills? Missed pills will cause abnormal bleeding. Also this could be your regular period. The micronor (norethindrone) prevents pregnancy primarily by thickening cervical mucous so sorry can't get in, not by preventing ovulation and preventing you from bleeding.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 16, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.